Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stanley depth and size of a monomial ideal


Authors: Jürgen Herzog, Dorin Popescu and Marius Vladoiu
Journal: Proc. Amer. Math. Soc. 140 (2012), 493-504
MSC (2010): Primary 13C15; Secondary 13P10, 13F55, 13F20
DOI: https://doi.org/10.1090/S0002-9939-2011-11160-2
Published electronically: July 5, 2011
MathSciNet review: 2846317
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Lyubeznik introduced the concept of size of a monomial ideal and showed that the size of a monomial ideal increased by $ 1$ is a lower bound for its depth. We show that the size increased by $ 1$ is also a lower bound for its Stanley depth. Applying Alexander duality we obtain upper bounds for the regularity and Stanley regularity of squarefree monomial ideals.


References [Enhancements On Off] (What's this?)

  • 1. W. Bruns and J. Herzog, Cohen-Macaulay rings. Revised edition. Cambridge University Press (1998). MR 1251956 (95h:13020)
  • 2. M. Cimpoeaş, Some remarks on the Stanley depth for multigraded modules. Le Matematiche LXIII (2008), 165-171 (2009). MR 2531658 (2010d:13032)
  • 3. J. Herzog and T. Hibi, Monomial Ideals. Graduate Texts in Math. 260. Springer-Verlag, 2011. MR 2724673
  • 4. J. Herzog, M. Vladoiu and X. Zheng, How to compute the Stanley depth of a monomial ideal. J. Algebra 322, 3151-3169 (2009). MR 2567414 (2010k:13036)
  • 5. G. Lyubeznik, On the arithmetical rank of monomial ideals. J. Algebra 112, 86-89 (1988). MR 921965 (89b:13020)
  • 6. A. Popescu, Special Stanley Decompositions. Bull. Math. Soc. Sci. Math. Roumanie 53 (101), 361-372 (2010).
  • 7. D. Popescu, Stanley conjecture on intersections of four monomial prime ideals. arXiv.AC/1009.5646.
  • 8. A. Rauf, Depth and Stanley Depth of Multigraded Modules. Comm. in Algebra 38, 773-784 (2010). MR 2598911
  • 9. T. Römer, Generalized Alexander duality and applications. Osaka J. Math. 38, 469-485 (2001). MR 1833633 (2002c:13029)
  • 10. Y. Shen, Stanley depth of complete intersection monomial ideals and upper-discrete partitions. J. Algebra 321, 1285-1292 (2009). MR 2489900 (2009k:13044)
  • 11. A. Soleyman Jahan, Prime filtrations and Stanley decompositions of squarefree modules and Alexander duality. Manuscripta Math. 130, 533-550 (2009). MR 2563149 (2010j:13042)
  • 12. K. Yanagawa, Alexander duality for Stanley-Reisner rings and squarefree $ \mathbb{N}^n$-graded modules. J. Algebra 225, 630-645 (2000). MR 1741555 (2000m:13036)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13C15, 13P10, 13F55, 13F20

Retrieve articles in all journals with MSC (2010): 13C15, 13P10, 13F55, 13F20


Additional Information

Jürgen Herzog
Affiliation: Fachbereich Mathematik, Universität Duisburg-Essen, Campus Essen, 45117 Essen, Germany
Email: juergen.herzog@uni-essen.de

Dorin Popescu
Affiliation: Institute of Mathematics “Simion Stoilow” of the Romanian Academy, University of Bucharest, P. O. Box 1-764, Bucharest 014700, Romania
Email: dorin.popescu@imar.ro

Marius Vladoiu
Affiliation: Faculty of Mathematics and Computer Science, University of Bucharest, Str. Academiei 14, Bucharest, RO-010014, Romania
Email: vladoiu@gta.math.unibuc.ro

DOI: https://doi.org/10.1090/S0002-9939-2011-11160-2
Received by editor(s): November 30, 2010
Published electronically: July 5, 2011
Additional Notes: This paper was partially written during the visit of the first author at the Institute of Mathematics “Simion Stoilow” of the Romanian Academy supported by a BitDefender Invited Professor Scholarship, 2010
The second and third authors were partially supported by the CNCSIS grant PN II-542/2009, respectively CNCSIS grant TE$_46$ no. 83/2010, of the Romanian Ministry of Education, Research and Innovation. They also want to express their gratitude to ASSMS of GC University Lahore for creating a very appropriate atmosphere for research work.
Communicated by: Irena Peeva
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society